MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Fire (1245)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the pneumoperitoneum was established with co2 at the beginning of the procedure, a malfunction occurred while using the forceps as it emitted a flame.The equipment was immediately removed from the patient and simultaneously disconnected." there is no information about patient harm.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the investigation on the returned products was completed on august 20,2024.The device history records (dhr) have been checked and found to be according to the specification, valid at the time of production.It is likely that the fault is caused by an overvoltage and the resulting high temperatures.The user manual refers to a possible overvoltage.Another possibility is a short circuit caused by liquid between the jaws.It is therefore important to check the products before use.The originator of this process is article 38610md, the remaining articles are therefore not considered further in the process.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19711686
Report Number9610617-2024-00192
Device Sequence Number8608497
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public4048551328682
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/11/2024
08/20/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/23/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26176LE BIPOLAR HIGH FREQUENCY CORD, LOT: UNKNOWN.; 38151 ROBI PLASTIC HANDLE, LOT/SN: UNKNOWN.
Patient SexUnknown